Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AloeCat

Monocycline and Tazorac Log

Recommended Posts

I recently started my treatment for pretty mild acne. I am taking 135 mg Minocycline once a day and using 0.1% Tazorac on Monday and Friday. I use aquaphor at night and EltaMD sunscreen moisturizer during the day. I posted topics previously asking questions and people viewed them but no one really answered at all, which is a little disappointing considering I joined this forum to receive advice. I'll be logging my use of both products.

Week 1:
The day after I first applied tazorac, my pimples were a bit red and I did notice some dryness but nothing too severe. A new pimple started forming on my chin but has since gone away (it didn't come to a head or anything, it just went away) I haven't really noticed any severe changes.

Beginning of Week 2:
I have a few new smaller pimples and the larger ones are going away (I think??) slightly. Nothing really remarkable though... I guess we'll see. I'm supposed to start to see results after week 4, according to my derm. I don't have any significant redness or dryness as I am easing into the tazorac treatment little by little. 

Share this post


Link to post
Share on other sites

Week 2: The main thing that's bothering me now are the persistent red marks left after pimples. If I didn't have those I'd be really happy... I'm extremely fair so they're pretty prevalent and sometimes hard to cover with makeup. 2 new pimples this week, both a bit painful but not super deep (??) At week 4 I plan to go to the derm for a checkup and a chemical peel, so we'll se how that goes :/

Share this post


Link to post
Share on other sites

It has now been one month since I've started my treatment. Today I visited the derm and she said I was coming along well though I really don't feel like it. I still have these prevalent red marks, I have two tiny icepick scars (one of each cheek) that I forgot to mention, so I'll ask her tomorrow over the phone, and some new white heads/ irritated follicles all over the sides of my cheeks. With all these combined factors, I'm feeling like I'm at a pretty low point in my journey. My new prescription is to continue miniocycline and up my use of tazorac to three days a week for two weeks and then every other day for two weeks, then to come back in for a check up. I plan to get a chemical peel and a facial sometime in the near future :( 

I can say that I have been getting less deep pimples, I guess now is just the clearing process. I feel kinda bad :( 

Share this post


Link to post
Share on other sites

Hey there friend, one thing that stuck out to me is the possibility of a chemical peel? I was only going to say that in essence the Tazorac is a chemical peel, just at a lower concentration. My only concern for you is too much chemical exfoliation at once can harm the deeper layers of your skin. Especially since many tetracycline antibotics cause sun sensitivity. When dealing with retinoids, it's important to always protect your skin by using sunscreen and avoiding the sun, tanning beds etc. With retinoids in general they can have huge benefits but there is just a period where they can bring about a lot of changes to the skin. If you can make it through that transition period it will pay off greatly. Best of luck!

Share this post


Link to post
Share on other sites
On 11/20/2018 at 6:25 PM, random1 said:

Hey there friend, one thing that stuck out to me is the possibility of a chemical peel? I was only going to say that in essence the Tazorac is a chemical peel, just at a lower concentration. My only concern for you is too much chemical exfoliation at once can harm the deeper layers of your skin. Especially since many tetracycline antibotics cause sun sensitivity. When dealing with retinoids, it's important to always protect your skin by using sunscreen and avoiding the sun, tanning beds etc. With retinoids in general they can have huge benefits but there is just a period where they can bring about a lot of changes to the skin. If you can make it through that transition period it will pay off greatly. Best of luck!

Hey! Thank you so much for your advice, I didn't end up getting a chemical peel :) I'm very very pale so I'm really working hard on the sun aspect.

 Its about week 7 now and I think I am going through the transition period, does this time make sense for a transition period? I've heard people say they've broken out around week four and I did a little bit but now its just awful so I dont know if this is transition period or I'm doing something wrong? My minocycline prescription came almost 2 weeks late so I think that set me back a bit.    :( 

 Just a question, I've recently been getting some little indents after pimples, I'm not familiar with acne terminology but they seem like tiny icepick scars (they're pretty small but they bother me)  could this be caused by too much tazorac? I really dont want these indents because I dont know if theres any way I can get rid of them (is there?)

Thank you for all your help

Share this post


Link to post
Share on other sites

Week 8/9:

Things are doing okay. Up until last night everything was smooth (as in my face was almost completely smooth) but now it seems as though I have 2/3 new little (let's hope!) pimples. The dark post-pimple marks are still there but fading. Hopefully everything gets better soon. :) 

Share this post


Link to post
Share on other sites

Week 9/10/11/12

So week 9-11 my skin looked the best it had looked in months. No pimples! Clear, just some left over hyperpigmentation. Now, at week 12, I feel like I've been dragged back into pimple hell. From what I've read, this shouldn't really be happening. Every gets all better by week 12 and I thought I did but here we are again. I have 2 new deep pimples and 2 smaller ones (1 of them could be deep, don't really know yet) one in the middle of my eyebrows and one smack dab in the middle of my right cheek. Yikes :( So today I went to the derm, and she seems to think everything is looking good so I guess I gotta just push through. I got a chemical peel done and I'm applying sunblock and stopping Tazorac for 10 days. Hopefully this helps with the breakouts and hyperpigmentation. I got a mild chemical peel, so it should be okay. She rubbed a bit hard on one spot of my nose (the bridge--I've skinned my nose [On the bottom of a pool when I was a bit younger] so the skin there is thin) and its a bit red so I just put extra aquaphor on that spot. I've been told not to over moisturize so I'm trying to chill with the aquaphor. Anyways, hopefully this peel helps. I'll be going in for a follow-up facial in about a week and will update soon! I feel like I'm losing hope because I'm getting deeper pimples when I shouldn't... hopefully things get better. 

Share this post


Link to post
Share on other sites

Day after chemical peel: the pimple between my eyebrows (yucky description I know) has dried up and is on its way out! The cheek one still hasnt' come to a head yet. Face is a little itchy, a bit warm, and a bit red! Hopefully all heals smoothly.

 

Share this post


Link to post
Share on other sites

Chemical Peel day 3: My skin is looking.... for lack of better term, nasty! It's itchy and starting to peel. I'm extremely pale so it's pretty red! I'm not going outside for a few days... 

It appears that there are some little bumps on my skin (not pimples) I think thats just a side effect of the chemical peel. My face feels warm just like after a sunburn which I've heard is expected. I'm a little confused on how much to moisturize as this is my first peel. Do I moisturize throughout the day? I use aquaphor (no, it doesn't clog my pores) so its kinda like vaseline, SUPER moisturizing. 

Any help would be appreciated! Thank you :) 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×